Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 93, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 20, 2013, 5:01 PM CDT for Cannon County, DeKalb County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2013, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 20, 2013, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, DeKalb County, TN
The radar
The Nashville radar (KOHX), 75 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
880
WUUS54 KOHX 202201
SVROHX
TNC015-041-202230-
/O.NEW.KOHX.SV.W.0093.130620T2201Z-130620T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
501 PM CDT THU JUN 20 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CANNON COUNTY IN MIDDLE TENNESSEE...
SOUTH CENTRAL DE KALB COUNTY IN MIDDLE TENNESSEE...
* UNTIL 530 PM CDT
* AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS 8 MILES NORTHEAST OF WOODBURY...MOVING
NORTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN DE KALB COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.
&&
LAT...LON 3587 8580 3584 8585 3584 8587 3583 8589
3582 8591 3578 8595 3584 8603 3597 8594
TIME...MOT...LOC 2201Z 231DEG 6KT 3589 8593
$$
FORECASTER: 311 follow-up statement
488
WWUS54 KOHX 202216
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT THU JUN 20 2013
TNC015-041-202230-
/O.CON.KOHX.SV.W.0093.000000T0000Z-130620T2230Z/
CANNON TN-DE KALB TN-
516 PM CDT THU JUN 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
DE KALB AND EAST CENTRAL CANNON COUNTIES UNTIL 530 PM CDT...
AT 516 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF SMITHVILLE...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN CANNON AND SOUTHERN DE KALB COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3587 8580 3584 8585 3584 8587 3583 8589
3582 8592 3587 8599 3597 8594
TIME...MOT...LOC 2216Z 231DEG 6KT 3591 8591
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:04 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 20, 3:04 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 304 PM CDT THU JUN 20 2013 .DISCUSSION... WEAK UPPER TROUGH REMAINS OVER THE REGION THIS AFTERNOON WITH SHORTWAVE JUST UPSTREAM. MODERATE MOISTURE SOURCE AND SLIGHTLY INCREASED INSTABILITY EXPECTED TO CONTINUE ISO-SCT CONVECTION INTO THE EARLY EVE. WEAK UPPER TROUGH WILL MAKE SLOW TRANSITION TO RIDGING INTO THE LATE WEEKEND...ALTHOUGH WEAK TROUGH AXIS DOES LINGER ALONG THE EASTERN SEABOARD. THIS WILL KEEP ANYTHING ORGANIZED FROM AFFECTING THE MID-SOUTH THUS CURRENT TREND WILL CONTINUE. MODERATE MOISTURE BELOW H7 AND DAYTIME HEATING/ELEVATED INSTABILITY WILL KEEP LARGELY DIURNAL ISO-SCT STORMS IN THE MIX THROUGH LATE SUNDAY. NO REAL APPRECIABLE CHANGES IN OVERALL PATTERN EARLY NEXT WEEK BUT CHANGES ARE IN SIGHT BY EARLY WED. UPPER RIDGE BREAKING DOWN MID-WEEK AS UPPER LOW SCOOTS NEAR THE US/CANADIAN BORDER. THIS WILL SHARPEN TROUGH OVER THE EASTERN US LATE WEEK...WITH AXIS SWINGING THROUGH POSSIBLY FRI. DAYTIME HEATING PUSHING TEMPS WELL INTO THE 80S TO AROUND 90 WILL PRODUCE DIURNAL CONVECTION THROUGH WED...WITH PCPN CHANCES RAMPING UP LATE IN THE WEEK WITH INCOMING TROUGH. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 89 68 89 / 20 20 20 20 CLARKSVILLE 66 90 67 89 / 20 20 20 20 CROSSVILLE 61 82 62 84 / 20 20 20 20 COLUMBIA 67 89 68 89 / 20 20 20 20 LAWRENCEBURG 67 89 67 89 / 20 20 20 20 WAVERLY 67 90 67 89 / 20 20 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Jun 20, 3:30 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 330 PM CDT THU JUN 20 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-211015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 330 PM CDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED STRONG STORMS WILL CONTINUE THROUGH THE LATE AFTERNOON AND EVENING HOURS. THE STRONGEST STORMS COULD PRODUCE TORRENTIAL RAINFALL...GUSTY WINDS TO AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AL
In the hours before
Special weather statement, Jun 20, 4:44 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT THU JUN 20 2013
TNZ031>033-202215-
JACKSON-OVERTON-PUTNAM-
444 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...OVERTON AND PUTNAM
COUNTIES...
AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COOKEVILLE. THIS STORM WAS NEARLY
STATIONARY.
SOME LOCATIONS IN THE PATH INCLUDE BAXTER...COOKEVILLE AND ALGOOD.
SMALL HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO
VERY HEAVY RAINS RESULTING IN REDUCED VISIBILITIES ON THE ROADWAYS
ARE EXPECTED. PLEASE EXERCISE CAUTION WHILE DRIVING THROUGH HEAVY
RAINS.
LAT...LON 3609 8531 3608 8550 3608 8553 3607 8557
3606 8563 3628 8569 3633 8538
TB12Local storm report, Jun 20, 4:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL COOKEVILLE 36.16N 85.51W
06/20/2013 E0.88 INCH PUTNAM TN TRAINED SPOTTER
NICKEL SIZE HAIL STARTING TO APPROACH QUARTER SIZE HAIL
WAS OCCURRING IN COOKEVILLE.
&&
EVENT NUMBER OHX1300524
31Local storm report, Jun 20, 4:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
446 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG 7 SSE PORTLAND 36.49N 86.47W
06/20/2013 SUMNER TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN ABOUT 4 MILES
NORTHEAST OF COTTONTOWN.
0237 PM TSTM WND DMG 3 NNW ANTIOCH 36.10N 86.69W
06/20/2013 DAVIDSON TN EMERGENCY MNGR
ONE TREE DOWN
0419 PM HAIL COOKEVILLE 36.16N 85.51W
06/20/2013 E0.88 INCH PUTNAM TN TRAINED SPOTTER
NICKEL SIZE HAIL STARTING TO APPROACH QUARTER SIZE HAIL
WAS OCCURRING IN COOKEVILLE.
0427 PM HAIL 10 S MURFREESBORO 35.71N 86.39W
06/20/2013 E0.88 INCH RUTHERFORD TN TRAINED SPOTTER
OCCASIONAL NICKEL SIZE HAIL WAS MIXED IN WITH PEA SIZE
HAIL IN CHRISTIANA.
&&
EVENT NUMBER OHX1300521 OHX1300522 OHX1300524 OHX1300523
31Special weather statement, Jun 20, 4:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
453 PM CDT THU JUN 20 2013
TNZ063-202215-
CANNON-
453 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR CANNON COUNTY...
AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WOODBURY...MOVING SOUTHEAST AT 5 MPH.
NICKEL SIZE HAIL...WINDS AROUND 50 MPH...BRIEF HEAVY RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THIS
STORM.
LAT...LON 3580 8607 3591 8599 3585 8589 3585 8590
3584 8588 3583 8590 3582 8592 3578 8594
3575 8597
31Special weather statement, Jun 20, 4:59 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT THU JUN 20 2013
TNZ030-032-064-202230-
DE KALB-PUTNAM-SMITH-
459 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...PUTNAM AND SMITH
COUNTIES...
AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF GORDONSVILLE...MOVING SOUTHEAST
AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CENTER HILL LAKE AND EDGAR EVANS
STATE PARK.
NICKEL SIZE HAIL....WINDS AROUND 50 MPH...BRIEF HEAVY RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THIS
STORM.
LAT...LON 3609 8569 3598 8583 3609 8592 3625 8582
3625 8580
31Special weather statement, Jun 20, 5:00 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT THU JUN 20 2013
TNZ061-062-075-202230-
BEDFORD-MARSHALL-RUTHERFORD-
500 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...MARSHALL AND RUTHERFORD
COUNTIES...
AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS 13 MILES NORTH OF SHELBYVILLE...MOVING SOUTH
AT 10 MPH.
SOME LOCATIONS IN THE PATH INCLUDE UNIONVILLE...ROVER...DEASON...
FOSTERVILLE...CHRISTIANA AND ROCKVALE.
PENNY SIZE HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3545 8685 3569 8681 3571 8676 3571 8669
3572 8670 3580 8639 3571 8621 3569 8622
3568 8625 3558 8624 3543 8649
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:24 PM CDT | Special Weather Statement | OHX | Sumner | 36 min |
| Jun 20, 1:32 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 28 min |
| Jun 20, 2:00 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 30 min |
| Jun 20, 2:19 PM CDT | Special Weather Statement | OHX | Davidson | 26 min |
| Jun 20, 2:34 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 41 min |
| Jun 20, 2:42 PM CDT | Special Weather Statement | OHX | Davidson | 33 min |
| Jun 20, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 38 min |
| Jun 20, 3:26 PM CDT | Special Weather Statement | OHX | Rutherford | 34 min |
| Jun 20, 3:27 PM CDT | Areal Flood Advisory | OHX | Cumberland, Putnam | 3 hr |
| Jun 20, 3:43 PM CDT | Special Weather Statement | OHX | Wilson | 47 min |
| Jun 20, 3:49 PM CDT | Special Weather Statement | OHX | Cumberland, Overton, Putnam | 26 min |
| Jun 20, 3:53 PM CDT | Special Weather Statement | OHX | DeKalb | 37 min |
| Jun 20, 3:59 PM CDT | Special Weather Statement | OHX | Rutherford | 31 min |
| Jun 20, 4:11 PM CDT | Special Weather Statement | OHX | Rutherford | 19 min |
| Jun 20, 4:19 PM CDT | Special Weather Statement | OHX | Putnam | 26 min |
| Jun 20, 4:25 PM CDT | Special Weather Statement | OHX | Putnam | 20 min |
| Jun 20, 4:28 PM CDT | Special Weather Statement | OHX | Smith | 32 min |
| Jun 20, 4:31 PM CDT | Special Weather Statement | OHX | Rutherford | 29 min |
| Jun 20, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 25 min |
| Jun 20, 4:44 PM CDT | Special Weather Statement | OHX | Putnam | 31 min |
| Jun 20, 4:53 PM CDT | Special Weather Statement | OHX | Cannon | 22 min |
| Jun 20, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 36 min |
| Jun 20, 4:59 PM CDT | Special Weather Statement | OHX | DeKalb | 31 min |
| Jun 20, 5:00 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 30 min |
| Jun 20, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 32 min |
| Jun 20, 5:29 PM CDT | Special Weather Statement | OHX | Marshall | 31 min |
| Jun 20, 5:36 PM CDT | Special Weather Statement | OHX | Cannon | 39 min |
| Jun 20, 5:50 PM CDT | Special Weather Statement | OHX | Clay | 40 min |
| Jun 20, 6:22 PM CDT | Special Weather Statement | OHX | Clay | 23 min |
| Jun 20, 6:34 PM CDT | Special Weather Statement | OHX | Davidson | 41 min |
| Jun 20, 6:55 PM CDT | Special Weather Statement | OHX | Cheatham | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.